Niggles

Hi Guys, Hope this post finds you as well as you can be. I am more of a reader than a poster and I am so inspired by the stories and experiences shared . An OC survivor of 12 years I was diagnosed with Peritoneal cancer July 2015, had chemo, debulking surgery, chemo which I finished in January . After the post treatment MRI told all clear . I feel so lucky , I just have a couple of niggles, I still feeling pretty lethargic and tired at times , is this normal. Also I have been diagnosed with an incisional hernia which my oncologist doesn,t seem very worried about. For those who were referred for surgery, what were the circumstances and who referred you, the oncologist or your Gp.

6 Replies

oldestnewest
  • Hi Dryden,

    I am 18 months after finishing chemo and I am still tired, I do everything that needs doing,housework, gardening,look after grandson 2 days a week and have done up 3 houses since,but,if I need a nap, I have one.

    Maybe I've worn myself out!,but I have been told your body is never the same after chemo, it is a toxic mix.I am trying to get my fitness level up and lose a bit of weight,have just spent an hour in the gym.

    I think we shouldn't beat ourselves up over it, but with regards to the hernia, I would go to your doctor,since the onc doesn't do the surgery and I would be after a second opinion

    Carole xxx

  • Thanks Carole,you sound pretty energetic too me. I have bought myself a pedometer and trying to walk 10000 steps a day,. Thanks for the advice on the hernia

  • Well congrats on you good news. I think the Oncologists leave it to us to go back to our gps for a referral to gastro doc. I find that is the case with me. My onc deals with my cancer, I did have pain in my hip which is inflammed but really I felt it was up to me to pursue this with my gp. I finally did this as my onc apt looms next week and felt I couldnt go back without doing something. So my answer is yes you go to your gp for further referral. The other question about side effects unfortunately they do linger, it is not long since you completed treatment, so be kind to yourself and rest every day, get away for a break if you can. If you want get an over the counter tonic from Boots but sides effects can linger for up to a year or more post chemo.

  • Thanks for your reply, I am been kind to myself and nap when necessary, thanks for the advice on the hernia I will make an appointment with the GP. Can I just say Your contribution to this site is second to non. I can feel your empathy and warmth oozing out of each message you leave.

  • Oh thank you for that, I am stable at the moment and probably have too much time on my hands but I would hope that I do help a few now and again. We are all on the same journey though we never wanted to be here. At the same time I have received great encouragement myself on this site, particularly from Annie and Daisy and Missfitz and many others, I also had the pleasure of meeting some of you at the Ovacare Day in Cork, one lady in particular who stopped in Cork on her way back from holidays, It works both ways

  • Hi Dryden,

    I would agree with others that tiredness is normal for months after finishing chemotherapy and just listen to what your body is telling you and be kind to yourself.

    I also have a large central incisional hernia which my onc isn't too concerned about so I know exactly what you are talking about. She says as it is getting larger it is less likely to strangulate and to need emergency surgery, which is very reassuring. She told me she will leave things as they are until I am a year post chemotherapy which will be April 2017 then maybe get a referral to a general surgeon to discuss repairing the hernia. Meanwhile I hate looking 6 months pregnant and feeling fat and floppy despite wearing firm control pants!! However, I tell myself that compared to many on this forum, I am in a very good place, so try not to let the hernia bug me too much, even though I am aware of it much of the time.

    Hope this helps.

    Best wishes,

    Barbara

You may also like...